MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21637
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "difficult advancement" and "stent kinked/ bent" as per (b)(4) translation: the inner lumen of the stent is "too" small.As per cc form: the zimmon stent have not enough space for a wireguide the jagwire guidewire is in the biliary duct.First the take a guiding catheter over the guide wire, after than she will the zimmon stent with a pusher over the guiding catheter into the scope, but it isn't possible, "then" she take the guiding catheter out and push the zimmon stent with the pusher over the wireguide, it isn´t also possible.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x zso-10-10 device of lot # c1408649 was returned to cirl for evaluation.The device was returned with a guiding catheter and a positioning sleeve on the stent.A lab evaluation was held on 30th july 2018.During the lab evaluation, it was noted that the stent was returned with a positioning sleeve/ flap protector on it indicating that the positioning sleeve/ flap protector (which is supplied with flap containing stents and not double pigtail stents) was incorrectly used to straighten the pigtail.Zso-10-10 stents are not supplied with a pigtail straightener.When the customer was queried regarding the use of a positioning sleeve/ flap protector to straighten the stent the customer stated that "they believe the sleeve was small enough" however as the sleeve is not flared on one side it should not be used to straighten pigtails.It was also noted that the device was sent back with a guiding catheter, however double pigtail stents are incompatible with guiding catheters therefore the user could not advance the stent due to user error.It was also noted that there were significant indentations at the 3rd, 4th and 5th sideport holes on the duodenal end of the stent and minor indentations at the 3rd, 4th and 5th portholes on the ductal end, and there was resistance felt when passing a 35 thou wireguide through the stent, however the wireguide passed through successfully.It is likely that the kink indentations noted on the device were caused wither while trying to straighten the stent using the flap protector(from another device) or while trying to load onto the incompatible guiding catheter, the indentation damage then prevented the stent being loaded onto the guidewire.Documents review: as this event was likely attributed to user error and device malfunction did not contribute to the event a review of the manufacturing records for the zso-10-10 device of lot # c1408649 was not required.Ifu review: it should be noted that according to the instructions for use.For pigtail stents the user is instructed to ¿2.Introduce stent, tapered tip first, and pigtail straightener onto pre-positioned wire guide until straightener reaches second curl.3.Advance pushing catheter over wireguide to advance pigtail stent into accessory channel.¿ however it should be noted that 10 fr stents are not sold with a pigtail straightener and can be directly advanced over the wireguide.Root cause: a root cause for the customer complaint can most likely be attributed to user error as the user attempted to advance the stent over a guiding catheter which is incompatible, the user then correctly attempted to advance the stent over a wireguide however the stent was likely damaged (kink indentations observed during evaluation) during the first incorrect attempted pass and therefore the user experienced advancement difficulty over the wireguide.It should be noted that the stent lumen was found to be correct during the lab evaluation.It should also be noted that the kink indentations on the stent may also have been attributed to the user attempting to straighten the pigtails using a flap protector from another device as a flap protector was returned on the stent.This device is not compatible with a flap protector or a pigtail straightener or guiding catheter, as per the ifu the stent should be loaded onto a wireguide and pushed into position in short 2cm increments with a pushing catheter.Product management have been notified to consider providing retraining to the customer to avoid future occurrences of this user error event.The complaint is not confirmed as the failure could not be verified in the laboratory.Fqc review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Summary: the complaint is not confirmed as the failure could not be verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As per esoks translation : the inner lumen of the stent is to small.As per cc form: the zimmon stent have not enough space for a wireguide the jagwire guidewire is in the biliary duct.First they take a guiding catheter over the guide wire, after that she pushed the zimmon stent with a pusher over the guiding catheter into the scope, but it isn't possible, then she take the guiding catheter out and push the zimmon stent with the pusher over the wireguide, it isn´t also possible.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7776088
Report Number3001845648-2018-00383
Device Sequence Number1258864
Product Code FGE
UDI-Device Identifier00827002216372
UDI-Public(01)00827002216372(17)201010(10)C1408649
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberG21637
Device Catalogue NumberZSO-10-10
Device Lot NumberC1408649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1